TITLE

Surveillance of the Potential Drug-Drug Interactions in the Medicine Department of a Tertiary Care Hospital

AUTHOR(S)
SOHERWARDI, SHAHABUDIN; CHOGTU, BHARTI; FAIZAL, P.
PUB. DATE
September 2012
SOURCE
Journal of Clinical & Diagnostic Research;Sep2012, Vol. 6 Issue 7, p1258
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Introduction: Drug-Drug Interactions (DDIs) account for 6-30% of the adverse drug events, pose a significant risk to the patient's health outcome and they put an economic burden on the health care system. Polypharmacy significantly contributes to these interactions. This study was aimed at assessing the drug-drug interactions in the in-patients in the medicine department in a tertiary care hospital. Materials and Methods: The case records of 250 patients who were admitted in the medicine ward were analyzed regarding the demography of the patient, the prescription and the interaction details like the object drug, severity, management and the outcome. Results: The patients received drugs which ranged from 5 to 18. 66% of the patients had DDIs, with a majority being moderate in severity and occurring in the patients who received cardiovascular drugs. Age and gender did not have a significant effect on the drug- drug interactions. Conclusion: Most of the DDIs are preventable. The frequently occurring DDIs are seen between fluoroquinolones and oral anti-diabetics, iron and pantoprazole, aspirin and clopidogrel.
ACCESSION #
83819087

 

Related Articles

  • Multiple drugs.  // Reactions Weekly;Jul2015, Vol. 1558 Issue 1, p138 

    The article presents case report of a female patient who developed fixed drug eruption following administration of apronalide/ibuprofen and bromisoval/dihydrocodeine/diphenhydramine/diprophylline/methylephedrine hydrochloride/paracetamol.

  • Multiple drug interaction.  // Reactions Weekly;Jun2015, Vol. 1557 Issue 1, p170 

    The article presents a case study of a 31-year old male patient who developed fatal hyperadrenergic syndrome and cardiovascular collapse while receiving clomipramine, lisdexamfetamine, flunitrazepam and concomitant beta methylphenylamine/caffeine.

  • Prevention of adverse drug reactions in intensive care patients by personal intervention based on an electronic clinical decision support system. Bertsche, Thilo; Pfaff, Johannes; Schiller, Petra; Kaltschmidt, Jens; Pruszydlo, Markus G.; Stremmel, Wolfgang; Walter-Sack, Ingeborg; Haefeli, Walter E.; Encke, Jens // Intensive Care Medicine;Apr2010, Vol. 36 Issue 4, p665 

    We investigated the effect of written drug information for senior clinicians on the incidence of drug–drug interactions (DDIs) and DDI-related adverse events in intensive care patients. A prospective controlled intervention cohort study was conducted in a medical intensive and...

  • Prevalence of Potential Drug Interactions in an Iranian General Hospital. SEPEHRI, G.; KHAZAELLI, P.; DAHOOIE, F. ARABPOUR; SEPEHRI, E.; DEHGHANI, M. R. // Indian Journal of Pharmaceutical Sciences;Jan/Feb2012, Vol. 74 Issue 1, p75 

    The hazards of prescribing many drugs, including side-effects, drug-drug interactions and difficulties of compliance have long been recognized as particular problems when prescribing. This study estimates the rate and factors associated with potential drug-drug interactions in prescriptions from...

  • Big drug pushers want you as a client. Kataquapit, Xavier // Nation (1206-2642);3/8/2013, Vol. 20 Issue 9, p32 

    The author focuses on the health risk arising from the promotion of drugs for the treatment of depression. He notes that for people who grew up in difficult or dysfunctional places, the use of such drugs has resulted into less-than-perfect balance in emotions. He asserts that drug companies are...

  • Don't ask, might not think to tell: Communication key to preventing risky drug interactions.  // Florida Nurse;Jun2006, Vol. 54 Issue 2, p12 

    The article discusses the findings of a study conducted by nursing researchers at the Gainesville-based University of Florida, on the health risks of drug interactions to older people. The study found that older women are in danger of experiencing adverse effects from a moderate- or high-risk...

  • Be cautious in combining drugs. Gulhati, Chandra M. // Prevention India;Jul2013, p7 

    The article focuses on the adverse effects of concurrent use of traditional medicines with allopathic drugs. It is noted that if taken concurrently, ingredients of traditional meds can interact with modern ones. It is mentioned that the sources of active ingredients of allopathic and alternative...

  • Polypharmacy and incontinence. Talasz, H.; Lechleitner, M. // Zeitschrift für Gerontologie und Geriatrie;Aug2012, Vol. 45 Issue 6, p464 

    Polypharmacy as well as urinary incontinence are common geriatric problems. Possible adverse drug effects remain a matter of concern in geriatric medicine and must be considered in urinary incontinence. The occurrence or aggravation of lower urinary tract symptoms might be caused by medication,...

  • ADR reporting forms need to be harmonised.  // Reactions Weekly;10/9/2010, Issue 1322, p1 

    The article discusses research study on spontaneous adverse drug reaction (ADR) reporting forms of different countries. It references a study by M. S. Bandekar and colleagues published in the September 15, 2010 issue of "Pharmacoepidemiology and Drug Safety." The ADR reporting forms for ten...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics